Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 256, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 20, 2009, 9:21 AM EST for Fayette County, Spalding County, Georgia. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2009, 9:21 AM EST (14:21 UTC)
- Expired
- Dec 20, 2009, 9:44 PM EST
- In force
- 12 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 12.08 ft at Dec 20, 2009, 2:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 201421 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 921 AM EST SUN DEC 20 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR GRIFFIN AFFECTING FAYETTE AND SPALDING COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVER TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC113-255-210421- /O.NEW.KFFC.FL.W.0256.091220T1421Z-000000T0000Z/ /GRFG1.1.ER.091220T1334Z.091220T1345Z.000000T0000Z.NO/ 921 AM EST SUN DEC 20 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER NEAR GRIFFIN * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 8 AM SUNDAY THE STAGE WAS 11.8 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE AROUND NOON TODAY...AND IS EXPECTED TO CREST AROUND 12.7 FEET TONIGHT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 2 2009. $$
2 follow-up statements
000 WGUS82 KFFC 202138 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EST SUN DEC 20 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR GRIFFIN AFFECTING FAYETTE AND SPALDING COUNTIES && GAC113-255-211138- /O.CON.KFFC.FL.W.0256.000000T0000Z-000000T0000Z/ /GRFG1.1.ER.091220T1334Z.091220T1345Z.000000T0000Z.NO/ 438 PM EST SUN DEC 20 2009 THE FLOOD WARNING CONTINUES FOR THE FLINT RIVER NEAR GRIFFIN * UNTIL FURTHER NOTICE. * AT 3 PM SUNDAY THE STAGE WAS 12.1 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 12.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 2 2009. $$ GAC067-097-202208- /O.CAN.KFFC.FL.W.0248.000000T0000Z-091221T0000Z/ /AUSG1.1.ER.091219T1700Z.091220T0245Z.091220T2018Z.NO/ 438 PM EST SUN DEC 20 2009 THE FLOOD WARNING IS CANCELLED FOR THE SWEETWATER CREEK NEAR AUSTELL * UNTIL THIS EVENING. * AT 3 PM SUNDAY THE STAGE WAS 9.9 FEET...AND FALLING. * FLOOD STAGE IS 10.0 FEET. * AT 10.0 FEET...MINOR FLOODING OCCURS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET ON JUL 1 1999. $$
000 WGUS82 KFFC 210244 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 944 PM EST SUN DEC 20 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER NEAR GRIFFIN AFFECTING FAYETTE AND SPALDING COUNTIES && GAC113-255-210314- /O.CAN.KFFC.FL.W.0256.000000T0000Z-091221T0244Z/ /GRFG1.1.ER.091220T1334Z.091220T1345Z.091221T0045Z.NO/ 944 PM EST SUN DEC 20 2009 THE FLOOD WARNING IS CANCELLED FOR THE FLINT RIVER NEAR GRIFFIN * AT THE PRESENT TIME. * AT 8 PM SUNDAY THE STAGE WAS 12.0 FEET...AND WILL CONTINUE TO FALL BELOW FLOOD STAGE. * FLOOD STAGE IS 12.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET ON MAR 2 2009. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 20, 5:15 AM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Dec 20, 5:15 AM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EST SUN DEC 20 2009 .SHORT TERM /TODAY THROUGH TUESDAY/... NOREASTER OFF THE NEW ENGLAND COAST WILL CONTINUE TO HEAD OUT TO SEA TODAY...WITH DEEP UPPER TROUGH LINGERING ACROSS THE EASTERN SEABOARD. MOISTURE ASSOCIATED WITH THE TROUGH AND EXITING LOW MAY ALLOW LIGHT SNOW SHOWERS TO CONTINUE ACROSS THE NORTHEAST MOUNTAINS...AND SNOW WORDING REMAINS IN THE FORECAST THIS MORNING. SHOULD REMAIN ON THE COOL SIDE WITH STRONG THETA-E TROUGH IN PLACE. SURFACE HIGH PRESSURE SLIDING EAST ACROSS THE NORTHERN GULF WILL BE THE DOMINANT FACTOR THROUGH THE SHORT-TERM...WITH DRY CONDITIONS PREVAILING. SHOULD BEGIN TO SEE A BIT OF A WARMUP ON MONDAY WITH NEAR-ZONAL FLOW ALOFT AND SURFACE HIGH SHIFTING EAST TO THE NORTHEAST GULF. WARMUP CONTINUES ON TUESDAY...INTO THE 50S AND A FEW LOWER 60S...AS VERY WEAK RIDGING BUILDS IN ALOFT AND FLOW SHIFTS OUT OF THE GULF. IN THE MEANTIME...THE NEXT SYSTEM MOVES OFF THE ROCKIES ON TUESDAY...SPREADING PRECIPITATION ACROSS THE CENTRAL PORTION OF THE COUNTRY. MAINLY TOOK A BIAS-ADJUSTED MAV/MET BLEND FOR TEMPS THROUGH THE SHORT TERM. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODELS COMING INTO BETTER AGREEMENT WITH THE MIDWEEK SYSTEM. BOTH ECMWF AND GFS BUILD CLASSICAL DAMMING INTO THE REGION BY WEDNESDAY MORNING...WITH SURFACE LOW OVER THE SOUTHERN PLAINS AND A WARM FRONT STRETCHING EAST ACROSS THE OHIO VALLEY. GFS SLIGHTLY FASTER...AND BRINGS PRECIP INTO OUR AREA SLIGHTLY EARLIER. GFS ALSO MUCH STRONGER WITH THE SYSTEM...AND THUS HAS A BETTER-DEFINED COLD FRONT (SQUALL LINE?) PUSHING THROUGH THE SOUTHEAST WEDNESDAY THROUGH THURSDAY. WEAK INSTABILITY STILL INDICATED...SO HAVE INTRODUCED SLIGHT CHANCE THUNDER TO SOUTHERN ZONES THURSDAY. BY THURSDAY EVENING...ECMWF IS NOW DEEPER WITH THE SYSTEM AND STILL IN THE PLAINS WHEREAS THE GFS HAS MOVED THE LOW TO THE MIDWEST. CHANCE OF SNOW CHRISTMAS MORNING LOOKING LESS AND LESS LIKELY... BUT HAVE STILL INCLUDED THE POSSIBILITY IN THE MOUNTAINS THURSDAY NIGHT AND AGAIN FRIDAY NIGHT. STILL SEEING SOME BIG SWINGS IN TEMPERATURES...SO HAVE TONED DOWN SOME OF THOSE SWINGS FROM WHAT MEX GUIDANCE INDICATES. IN GENERAL...NEW MEX GUIDANCE IS WARMING THINGS UP AS THE SYSTEM MOVES THROUGH IN RESPONSE TO THE MORE NORTHERLY POSITION OF THE LOW. HOWEVER...DEPENDING ON HOW STRONG THE CAD IS...SOME OF THE WARMING MAY BE OVER DONE. COOL CANADIAN HIGH PRESSURE BEGINS BUILDING IN ON SATURDAY. TDP && .AVIATION... DOWNSLOPING APPEARS TO BE RAISING CIGS. MOST AREAS SEEING CIGS ABOVE 3000 FT AND THIS SHOULD BE THE TREND THROUGH THE MORNING. ALL MODELS AGREE IN THE CLOUDS DISSIPATING BY 18Z MOST AREAS LEAVING SOME HIGH THIN CIRRUS. H9/H8 WINDS OF 30 KTS TODAY SHOULD PRODUCE GUSTS NEAR 25 KTS THIS MORNING...HOWEVER THE GRADIENT WEAKENS THIS AFTERNOON AND THE GUSTS SHOULD COME TO AN END BETWEEN 18 AND 21Z. SOME MID LEVEL CLOUDS TONIGHT AS A FAST MOVING H5 S/W MOVES THROUGH THE UPPER FLOW OVER THE FORECAST AREA. WINDS WILL REMAIN IN A WEST TO NORTHWEST DIRECTION THROUGH THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 30 53 33 57 / 0 0 0 0 5 ATLANTA 45 33 53 37 57 / 0 0 0 0 5 BLAIRSVILLE 38 26 47 30 51 / 20 0 0 0 5 CARTERSVILLE 44 28 52 30 56 / 0 0 0 0 5 COLUMBUS 50 31 57 33 61 / 0 0 0 0 5 GAINESVILLE 43 31 50 35 55 / 0 0 0 0 5 MACON 52 30 57 32 61 / 0 0 0 0 5 ROME 45 29 53 30 56 / 0 0 0 0 5 PEACHTREE CITY 46 27 54 30 58 / 0 0 0 0 5 VIDALIA 52 30 58 31 60 / 0 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Dec 20, 6:31 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 AM EST SUN DEC 20 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 631 AM EST SUN DEC 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TODAY BRINGING DRY AND STABLE AIR THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON THURSDAY...OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.